Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I'll Bet You I'm the First
Mar 18, 2007

Dear Dr.

I have been following your forum for the past few months. All I can say is that you are wonderful and extremely goofy. Your quick wittedness never ceases to amaze me.

Here's my story. I'll get to the bet in a bit. In late September 2006, I had unprotected vaginal sex with a woman of unknown HIV status. I came down with diarrhea a few weeks after the encounter. The diarrhea lasted for over a month.

Now just calm down, we're getting to the bet. A few weeks ago, I came down with what appears to be neuropathy. My two outer fingers on my left hand have been numb. I also get periods of extreme pain and tightness in them. I don't have any noticeable numbness in the other hand. But, I do get pain in it that shoots up my arm. Every morning my one toe on my right foot is numb when I awake. The numbness gradually subsides throughout the day. As it subsides, I get a lot of pain in both my feet. My toes have a funny feeling. They feel tight, kind of as if they are cramped up in my shoes. Sometimes my big toes feel a bit numb too. I have to loosen the laces on my shoes, because my feet/toes hurt and feel crammed in. I also get a burning feeling in my feet during the day. Occasionally, I get the pins/needles and tingling feeling in my feet too. I'm also having quite a bit of pain in my legs.

I have tested HIV negative out to 23 weeks. My doctors have also tested me for several other things, which have come back negative.

I know that you always say that tests outside the window period trump symptoms each and every time. You have also stated that, in over 20 years of experience, you have never seen peripheral neuropathy present during ARS.

So, here's my bet. I bet you that I'm the first person in your 20 years of experience that you will have come in contact with that has experienced peripheral neuropathy during ARS. If I win (which I hope I don't), you get to travel to good ole Pennsylvania to visit me. If you win, I will find a way to attend one of your concerts.

I am extremely scared due to the symptoms and the timing of them. In addition, there really isn't anything left other than HIV that my doctors haven't already ruled out that can cause prolonged diarrhea and peripheral neuropathy.

Please tell me that what I've described doesn't sound like HIV related peripheral neuropathy. Please tell me that I will be coming to one of your concerts and woo-hooing, rather than you traveling to Dutch country.

As the saying goes, "You've got a friend in Pennsylvania."

Response from Dr. Frascino

Hello,

You want me to please tell you that what you have described doesn't sound like HIV-related peripheral neuropathy? OK! What you described does not sound like peripheral neuropathy.

Next, you want me to please tell you that you will be coming to one of my concerts and WOO-HOOing rather than my traveling to Dutch country? OK! You will be coming to one of my concerts and WOO-HOOing (although I must say we prefer BRAVO-ing rather than WOO-HOOing at concerts), rather than my traveling to Dutch country. There! Feel better??? I certainly hope so, because what I just typed is absolutely true!

My advice regarding your "neuropathy" is to see a neurologist for an evaluation. There are many potential causes for sore feet that feel "crammed in," including wearing size 8 shoes when you have size 12 feet, for instance. And exactly what did you mean when you said I am goofy? After all, you're the one making a bet that you are guaranteed to lose. How goofy is that???

Relax, Max. HIV is not your problem. No way. No how.

Dr. Bob



Previous
Does your penis run out of seimen
Next
Test Result

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement